MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; SURGICAL NAVIGATION SYSTEM

ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; SURGICAL NAVIGATION SYSTEM
Model Number 403001-08
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 11/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One nav unit and one reference sensor (rs2) involved in this case were received by orthalign for investigation on 1/31/2023.The behavior reported by the user could not be reproduced by the orthalign engineer.Femoral registration and v/v alignment were completed three times using both returned devices together.The root cause is suspected to be unstable elements during the procedure.After reviewing the navigational log files, the user received several inconsistent hip point errors prior to a successful femur registration.This indicates the femoral jig or the femoral head wasn't stable during registration attempts.This is a possible root cause for the error seen by the user.Since no defect was found with the returned units, the complaint cannot be confirmed.Note: this report is being submitted as an initial report outside of the required 30-day window due to a lapse in access to the fda electronic submissions gateway.After departure of a former employee, new esg accounts were requested starting in september 2022, however, access to the production environment was delayed and still not received in time to submit the initial report within the 30-day window.Orthalign will continue to monitor this issue and take action when alert limits are exceeded.
 
Event or Problem Description
It was reported that total knee arthroplasty was performed on (b)(6) 2022.Surgeon did the femur registration and installed the guide (v/v was adjusted to zero degrees) in accordance with the procedure.However, after cutting the distal femur bone, she found that it was obviously valgus.Subsequently, she additionally cut the bone to adjust the alignment.The procedure was completed without issue.

Brand Name
ORTHALIGN PLUS SYSTEM
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
Manufacturer Contact
karyl haskell
120 columbia
suite 500
aliso viejo, CA 92656
MDR Report Key16401930
Report Number3007521480-2023-00002
Device Sequence Number5618076
Product Code OLO
UDI-Device Identifier00810832031369
UDI-Public00810832031369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403001-08
Device Catalogue Number403001-08
Device Lot Number220506022LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2022
Initial Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown